Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Fluoxetine withdrawal symptoms - help!

(5 Posts)
Pedestriancrossing Mon 21-Mar-16 16:09:40

Dear MNers - can you help? I have been on Fluoxetine for more than 5 years (40 mg) and for numerous reasons, have wanted to come off it for ages. Anyhow - now 3 weeks into "cold turkey" and feeling OK mentally but rubbish physically - pretty severe nausea, dizzy, insomnia and weird pins and needles feelings. Has anyone else got any experience of withdrawal - do these sound like Fluoxetine withdrawal, and if so, how long did they go on for? Thanks x

MrsMarigold Mon 21-Mar-16 16:14:47

Yes - you should lower the dose gradually rather than go cold turkey. Please go to your GP, if you've come off because you are pregnant you canstill be on it.

Getyercoat Mon 21-Mar-16 20:52:33

Yes that's withdrawal. Never stop an antidepressant cold turkey.
You can reinstate at the dosage you were taking before you stopped. Then taper down, 5mgs drop per month. Yes, that's how long you should take to wean to minimise withdrawal.
They don't tell you that in the GP's or the leaflet, mainly because the manufacturers haven't a notion about how to get off it.

RomiiStartsAnew Mon 21-Mar-16 21:00:58

I was on 60mg daily (which was too much, i felt awful) but tapered down 20mg per month to 40, then 20_ then zero, now on day 21 of zero. I felt a bit dizzy and nauseous the first week or so of being on zero, then anxiety kicked in the week after (cut down caffeine at that point), and now feel kind of okay-ish.
I had awful insomnia before the dose went up to 60, but (fingers crossed) this has not really returned.
The half life is 4-6 days and it takes 25 days to have it 99% out of your system apparently.
I would suggest speaking with your GP.

Pedestriancrossing Sun 27-Mar-16 17:29:32

Thanks for your responses seems that I was being too keen to stop sad so will go back to taking them and see Gp
Just feel physically rubbish and was hoping it a virus or something
oh well

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now